Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 26, 2010, 3:21 PM PDT for 4 counties in Nevada. It took effect at Apr 27, 2010, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2010, 3:21 PM PDT (22:21 UTC)
- In effect from
- Apr 27, 2010, 9:00 AM PDT
- Expired
- Apr 27, 2010, 8:12 AM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:44 AM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, Apr 26, 3:44 AM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 344 AM PDT MON APR 26 2010 .SYNOPSIS...PLEASANT SPRING WEATHER WILL PERSIST ACROSS THE REGION TODAY AS HIGH PRESSURE DOMINATES. TUESDAY...A STRONG STORM FROM THE PACIFIC WILL BEGIN MOVING INTO THE REGION...RESULTING IN GUSTY WINDS ALONG WITH SOME SHOWERS AND THUNDERSTORMS. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY WITH LIGHT ACCUMULATIONS POSSIBLE. WINTRY WEATHER WILL PERSIST INTO FRIDAY. && .SHORT TERM...TODAY THROUGH WEDNESDAY. RIDGE OF HIGH PRESSURE ALOFT CLEARLY VISIBLE ON WATER VAPOR LOOP WILL PROVIDE ONE LAST DAY OF PLEASANT WEATHER ACROSS THE REGION TODAY. WARM AIR MOVING IN ALOFT SHOULD RESULT IN CONSIDERABLY MILDER AFTERNOON TEMPERATURES THAN THOSE EXPERIENCED YESTERDAY. WHILE HIGH CLOUDS WILL START TO MOVE IN FROM THE WEST...SUNSHINE SHOULD MANAGE TO CUT THROUGH THESE CIRRUS VEILS AND MAKE IT TO THE SURFACE. THINGS START GOING DOWNHILL TONIGHT. MOISTURE FROM THE APPROACHING SYSTEM WILL BEGIN TO CAUSE THICKER AND LOWER CLOUDS...AND SHOWERS MAY MOVE INTO HUMBOLDT COUNTY BEFORE DAWN TUESDAY. THE INCREASING CLOUDS SHOULD HAVE ONE POSITIVE EFFECT...THAT BEING THE WARMER THAN NORMAL OVERNIGHT LOWS WHICH ARE EXPECTED. WINDS WILL ALSO START TO PICK UP IN MANY AREAS...BUT THE MAIN SHOW WILL BE TUESDAY. COLD FRONT BEGINS CROSSING THE CWA DURING THE DAY TUESDAY...CLEARING WHITE PINE COUNTY TUESDAY EVENING. DESPITE PLENTY OF HIGH CLOUDS AND SOME MID CLOUDS...EXPECT GOOD MIXING AHEAD OF AND ALONG THE FRONT. WHEN COMBINED WITH STRONG UPPER LEVEL DIVERGENCE VIA POTENT JET STREAK AND GOOD LOW LEVEL FRONTOGENESIS ALONG THE FRONT...EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP BY AFTERNOON ACROSS MUCH OF THE CWA. WINDS ALOFT WILL ALSO BE QUITE STRONG...NEAR 50 KNOTS ACROSS CENTRAL NEVADA AS LOW AS 700 MB...AND WITH THE EXPECTED MIXING...FEAR IS THAT THOSE GUSTS WILL MAKE IT TO THE SURFACE. THUS...HAVE ISSUED HIGH WIND WATCH FOR THIS AREA TUESDAY AFTERNOON AND EVENING. BEST BET OF VERIFICATION LOOKS LIKE WHITE PINE COUNTY...BUT GIVEN UNCERTAINTY FELT IT BEST TO INCLUDE NORTHERN NYE AND SOUTHERN LANDER/EUREKA COUNTIES AS WELL. FURTHER NORTH...LOOKS LIKE A SOLID WIND ADVISORY LEVEL EVENT ACROSS HUMBOLDT...ELKO AND NORTHERN LANDER/EUREKA COUNTIES. WITH HIGHER GUSTS EXPECTED IN THE MOUNTAINS...DECIDED TO THROW THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE INTO THE HIGH WIND WATCH AS WELL. SNOW LEVELS WILL DROP RAPIDLY BEHIND THE FRONT TUESDAY NIGHT. HOWEVER...MODELS HAVE BACKED OFF ON QPF AMOUNTS...BOTH IN AREAL COVERAGE AND ABSOLUTE TOTALS. THUS...AT THIS POINT THINK BEST CHANCE OF ANY WINTER WEATHER ADVISORIES FOR SNOWFALL IS ACROSS NORTHERN ELKO COUNTY...WHERE THERE IS GREATEST MODEL AGREEMENT REGARDING MAX QPF AMOUNTS OF 0.25 TO 0.50 INCH OF LIQUID. STEADY PRECIP WILL OCCUR ACROSS NORTHEASTERN NEVADA TUESDAY NIGHT...THEN MOVE INTO EAST CENTRAL NEVADA WEDNESDAY MORNING...TAPERING OFF TO SNOW SHOWERS AFTERWARDS. WINDS WILL STILL BE GUSTY ON WEDNESDAY...SO THE TYPICAL DOWNSLOPE FAVORED AREAS WITH NORTHWEST WINDS /EXTREME EASTERN ELKO COUNTY AND NORTHERN NYE COUNTY/ MAY STILL NEED WIND ADVISORIES. WITH TEMPS AT 700 MB DOWN NEAR -10C...HIGHS WILL BE ABOUT 30F COLDER ON WEDNESDAY...A PRETTY BRUTAL REMINDER OF WHAT 'SPRING' CAN BE LIKE IN THE HIGH ELEVATIONS OF THE INTERMOUNTAIN WEST. RCM .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MEDIUM RANGE MODELS AGREE ON PRIMARY LOW PULLING NORTHEAST OF THE FCST AREA WEDNESDAY NIGHT...WITH NW FLOW FOR A SHORT PERIOD ON THURSDAY. AS WITH PREVIOUS RUNS...CURRENT MODELS SHOW STRONG KICKER ROTATES THRU THE FCST AREA THURSDAY NIGHT AND FRIDAY...BUT POSSIBLY WITH A BIT LESS STRENGTH. QPF IS ALSO DOWN A BIT. 700MB TEMPS...HOWEVER...DO SUPPORT MAINLY SNOW THROUGH FRIDAY...EXCEPT MIDDAY AND AFTERNOON. STRONG NORTHERLY FLOW THEN SETS UP SATURDAY AS TROF DEPARTS EAST...AND CONTINUES INTO SUNDAY. OVERALL...THIS WILL GIVE US AN EXTENDED PERIOD OF BELOW NORMAL TEMPS...BUT WITH A BIT OF MODERATION SATURDAY AND AGAIN SUNDAY. BREEZY CONDITIONS THRU THE EXTENDED PERIOD WILL HELP IN KEEPING A CHILLY FEEL TO THE WEATHER. REA && .AVIATION...CONDITIONS WILL BE VFR AT ALL TERMINALS TODAY AND TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS OVERHEAD. TUESDAY WILL SEE WINDY CONDITIONS ACROSS THE REGION AS A STORM SYSTEM APPROACHES FROM THE WEST. REA && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 93/90/90
Hazardous weather outlook, Apr 26, 2:51 AM PDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 251 AM PDT MON APR 26 2010 NVZ013-034-035-037-271000- NORTHERN NYE COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 251 AM PDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TUESDAY. AHEAD OF THE STORM...STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEVADA. WINDS ARE EXPECTED TO BE SUSTAINED AT 30 TO 40 MPH TUESDAY AFTERNOON AND EVENING...WITH GUSTS UP TO 60 MPH. A HIGH WIND WATCH HAS BEEN ISSUED. A COLD FRONT WILL MOVE THROUGH THE REGION LATER TUESDAY NIGHT...ENDING THE DAMAGING WIND THREAT BUT BRINGING MUCH COLDER AIR WITH RAIN CHANGING TO SNOW BY WEDNESDAY AFTERNOON. SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR...ESPECIALLY ON PAVED SURFACES WHERE LITTLE ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030>033-036-271000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 251 AM PDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION TUESDAY. AHEAD OF THE STORM...STRONG SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS NORTHERN NEVADA. WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 30 MPH TUESDAY AFTERNOON AND EVENING...WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MAY BE NEEDED. A COLD FRONT WILL ALSO MOVE THROUGH THE REGION TUESDAY NIGHT...ENDING THE STRONG WIND THREAT BUT BRINGING MUCH COLDER AIR WITH RAIN CHANGING TO SNOW BY WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE EXPECTED TO BE MINOR IN MOST AREAS...ESPECIALLY ON PAVED SURFACES WHERE LITTLE ACCUMULATION IS EXPECTED. THE POSSIBLE EXCEPTION IS NORTHERN ELKO COUNTY WHERE SEVERAL INCHES OF SNOW ACCUMULATION IS POSSIBLE. A WINTER WEATHER ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:32 AM PDT | High Wind Watch | LKN | Elko, Eureka, Lander, White Pine | 13 hr |
| Apr 26, 3:41 PM PDT | High Wind Warning | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.